Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes freezing of the hands while having diabetes?

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 5646 Questions

default
Posted on Mon, 6 Mar 2017 in Medicines and Side Effects
Question: My hands are always cold ,really cold (not feet at all). It started a few months ago for short period of time, but now almost always. I have always been hot me whole life.Had thyroid check ,doctor said it was good. I'm diabetic A1C under 6 (canadian) which is good. blood pressure is normal & cholesterol is good. Ive checked my sugar level when my hands are freezing but my level is good.would it be Thyroid? Diabetes?
doctor
Answered by Dr. Albana Sejdini 6 hours later
Brief Answer:
Neuropathy/side effects of Crestor/Invokana to consider in your case...

Detailed Answer:
Hi,

I understand your concern.

Being 51 years old and diabetic increase chances for neuropathy. So, a neurological examination is recommended first.

You say that you have already checked your thyroid, so it is excluded. It would be great if you could send the thyroid test reports you have done so far, so I can analyze the results myself.

Next, when I was reviewing the medications you are currently taking, I saw that you are taking Crestor, which is a statin used to treat high cholesterol levels. Its use has been associated with various side effects including those related to muscle damages. So, after neurological examination, ask your doctor about possible side effects of Crestor in order to change therapy.

I was also noted that you are taking Invokana (canagliflozin) which is an SGLT2 inhibitor helping to clear your body from excessive glucose. However, its use is also associated with side effects including cool (cold) skin as in your case although less commonly reported.
I need to know since when did you start taking Invokana? When did your hands become too cold?

Thank you.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on  High cholesterol

doctor1 MD

For the past 4 days, my blood pressure has been running anywhere from 130/95 to 120/102. My blood pressure is usually normal (typically 120/78 or so). I have high cholesterol and a family history of heart disease & am 51. What I don t understand is the numbers being close together. My last reading was 119/102.

doctor1 MD

I'm a 47-year old female, 5'6, 200 lbs (way over weight, I know!), type 2 diabetes, high cholesterol, hypothyroidism, tachycardia, fibromyalgia, neuropathy, and hiatel hernia. Endoscopy and colonoscopy in 2008, normal other than hiatel hernia. Told to repeat in 10-years. As far back as I can remember, I have never had regular B/Ms. For the past month, I have been in severe pain in the URQ region. I have had x-rays, US, Hida-Scan, and CT. Dx, is constipation in right colon (area of pain). This past weekend, my dr put me on a liquid diet and typical colon cleanse for f/u x-ray. I am still having serve pain and have not had a B/M in 5 days. Dr said to take Dulcolax every other day until I have B/M every day and to take Miralax every day. F/u in 2 week, said may have to repeat colonoscopy if pain is still there. Does it sound like my doctor is doing everything necessary to determine source of pain? I am miserable! Please help!

doctor1 MD

hello doctor, while I was on my vacation in India I had a stroke there. I was standing in my balcony at that time and my mother called me from behind, as soon as I turned back I fell to ground. I regained my senses after around 35 40 minutes and I didn t remember what happened to me at that time. my whole body shock for few minutes with a liquid coming out of my mouth. All the scans(MRI, ECG, EEG) were done as per directed by doctors there. After the results they told me about having a clot in my brain because of high cholesterol levels. I am taking crestor 10 mg with aspimed 75 mg daily one tab after dinner. Even after having these medicines I am having unbearable head ache sometimes at night and I am not able to sleep properly. Please advice......

doctor1 MD

I recently had an ECG after an abnormal EKG. The ECG showed vent. rate 108bpm Sinus tachycardia, PR interval 158 ms, possible left atrial enlargement, QRS duration 88 ms , nonspecific ST abnormality, QT/QTc 368/493 ms, abnormal ECG, P-R-T axes 70 48 58 and prolonged QT. The cardiologist didn t seem very concerned and felt the abnormality was because of the medication I was taking - remeron for sleeping; I suffer from chronic insomnia. I have been on this medication for over two years and have never had any side effects or problems with it. In the past three-four months, however, I have been experiencing chest pains, some severe which is why I went to my physician to get the first EKG which showed a fast heart beat and was referred to the cardiologist for an ECG, EKG and a stress test. I was only on the treadmill for maybe 4 1/3 minutes before I experienced SOB and chest pains. They repeated the ECG and I was told it was abnormal and to discuss my medications with my psychiatrist and that I had nothing to worry about. When I see abnormal ECG, EKG and am taking nitro tablets with a family history of heart disease (father COPD, CHF and angioplasty; grandfather died of a heart attack), I have a tendency not to believe the doctor. I have not even been contacted by my physician for a follow-up visit. Should I be concerned. Cancer also runs in my family; my father died of colon, liver CA and I am breast cancer survivor. I d appreciate your comments. Should I seek another opinion? Thanks, Mary Kopco YYYY@YYYY I am a 61 y.o. white female, 137 lbs w/ hx of cancer (bilateral mastectomy and hysterectomy for CA of uterus), osteoporosis and osteoarthritis, high cholesterol (328), allergic to any statin drugs, being treated with Zetia 10 mg 1 x/day. Presently taking nitro tabs for chest pain, oxybutityn for overactive bladder, clonazepam 1mg 3x/day for anxiety and depression. I look forward to your response. Thank you.

doctor1 MD

I woke up this morning g with swollen lips and itchy bumps on my upper arms YYYY@YYYY

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I am using repatha injection once a month to keep my cholesterol low. Now over the course of these...